Alert archive / Kansas / Excessive Heat Warnings in 2012
Excessive Heat Warning 5, NWS Wichita, KS
NWS Wichita, KS issued this excessive heat warning at Aug 3, 2012, 8:27 PM CDT for 9 counties in Kansas. It took effect at Aug 3, 2012, 9:00 PM CDT. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2012, 8:27 PM CDT (01:27 UTC)
- In effect from
- Aug 3, 2012, 9:00 PM CDT
- Expired
- Aug 4, 2012, 7:00 PM CDT
- In force
- 22 hr
- Issued by
- NWS Wichita, KS
Counties Chautauqua County, KS, Cowley County, KS, Elk County, KS, Harper County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Sumner County, KS, Wilson County, KS
The radar
The Wichita radar (KICT), 106 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 1.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 535 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 3369 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
673 WWUS73 KICT 040127 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 827 PM CDT FRI AUG 3 2012 KSZ091>096-098>100-041530- /O.CAN.KICT.EH.W.0004.000000T0000Z-120805T0000Z/ /O.NEW.KICT.EH.W.0005.120804T0200Z-120805T0000Z/ HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE... SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 827 PM CDT FRI AUG 3 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT SATURDAY. * HEAT INDICES...WILL RANGE FROM 104 TO 108 DEGREES ON SATURDAY AFTERNOON. * IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED ILLNESS CAN BE LIFE THREATENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE DANGEROUS CONDITIONS WHERE HEAT ILLNESSES ARE LIKELY. TAKE PRECAUTIONS IF YOU ARE OUTSIDE FOR MORE THAN A FEW MINUTES. IF POSSIBLE...RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY MORNING OR EVENING. TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED AREAS. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A DANGEROUS SITUATION WHERE HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM. STAY OUT OF THE SUN AND CHECK UP ON RELATIVES AND NEIGHBORS. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ KSZ069-082-083-040230- /O.CAN.KICT.EH.W.0004.000000T0000Z-120804T0200Z/ BUTLER-KINGMAN-SEDGWICK- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...KINGMAN...WICHITA 827 PM CDT FRI AUG 3 2012 ...EXCESSIVE HEAT WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE EXCESSIVE HEAT WARNING. HEAT INDICES HAVE DROPPED BELOW WARNING CRITERIA THEREFORE THE HEAT WARNING HAS BEEN CANCELLED. $$ JAKUB
3 follow-up statements
478 WWUS73 KICT 040912 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 412 AM CDT SAT AUG 4 2012 KSZ091>096-098>100-042315- /O.CON.KICT.EH.W.0005.000000T0000Z-120805T0000Z/ HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE... SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 412 AM CDT SAT AUG 4 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * HEAT INDICES...WILL RANGE FROM 104 TO 108 DEGREES THIS AFTERNOON. * IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED ILLNESS CAN BE LIFE THREATENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE DANGEROUS CONDITIONS WHERE HEAT ILLNESSES ARE LIKELY. TAKE PRECAUTIONS IF YOU ARE OUTSIDE FOR MORE THAN A FEW MINUTES. IF POSSIBLE...RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY MORNING OR EVENING. TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED AREAS. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A DANGEROUS SITUATION WHERE HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM. STAY OUT OF THE SUN AND CHECK UP ON RELATIVES AND NEIGHBORS. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ LAWSON
630 WWUS73 KICT 042042 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 342 PM CDT SAT AUG 4 2012 KSZ091>096-098>100-050000- /O.CON.KICT.EH.W.0005.000000T0000Z-120805T0000Z/ HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE... SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 342 PM CDT SAT AUG 4 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * HEAT INDICES...WILL RANGE FROM 105 TO 112 DEGREES THROUGH EARLY THIS EVENING. * IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED ILLNESS CAN BE LIFE THREATENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE DANGEROUS CONDITIONS WHERE HEAT ILLNESSES ARE LIKELY. TAKE PRECAUTIONS IF YOU ARE OUTSIDE FOR MORE THAN A FEW MINUTES. IF POSSIBLE...RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY MORNING OR EVENING. TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED AREAS. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A DANGEROUS SITUATION WHERE HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM. STAY OUT OF THE SUN AND CHECK UP ON RELATIVES AND NEIGHBORS. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$
040 WWUS73 KICT 042354 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 654 PM CDT SAT AUG 4 2012 KSZ091>096-098>100-050100- /O.EXP.KICT.EH.W.0005.000000T0000Z-120805T0000Z/ HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE... SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 654 PM CDT SAT AUG 4 2012 ...EXCESSIVE HEAT WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... THE EXCESSIVE HEAT WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. GUSTY NORTHERLY WINDS WILL BRING COOLER AIR INTO THE REGION THIS EVENING...THEREFORE THE EXCESSIVE HEAT WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM. $$
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this excessive heat warning went out at Aug 3, 6:24 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 3, 6:24 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 624 PM CDT FRI AUG 3 2012 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU VFR CONDITIONS WILL PREVAIL TONIGHT FOR ALL TAF SITES WITH SOUTHEAST WINDS SETTING UP OVER THE AREA. OTHERWISE A COLD FRONT WILL SINK SOUTHWARD ACROSS THE REGION DURING THE MORNING AND AFTERNOON HOURS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE FOR LOCATIONS ALONG THE COLD FRONT WITH CLOUD BASES RATHER HIGH AND WELL ABOVE MVFR LEVELS. JAKUB && .PREV DISCUSSION... /ISSUED 322 PM CDT FRI AUG 3 2012/ FORECAST CHALLENGES...CONVECTIVE CHANCES/TRENDS AND FRONTAL TIMING ON SATURDAY. TONIGHT-SATURDAY THE REMNANT MESOSCALE VORTICITY (MCV) CONTINUES TO PUSH FROM EASTERN KANSAS INTO WESTERN MISSOURI THIS AFTERNOON...AS SOME WEAK/ELEVATED CONVECTION FESTERS JUST SOUTH OF THE KANSAS BORDER TO THE NORTH OF THE QUASI-STATIONARY SURFACE FRONT. WHILE AN ISOLATED STORM OR TWO IS POSSIBLE FOR THE SOUTHERN ROW OF COUNTIES UNTIL EARLY THIS EVENING...THE RELATIVELY BETTER CHANCES LOOK TO ARRIVE LATER TONIGHT WITH THE APPROACH OF THE STRONGER COLD FRONT DROPPING SOUTH FROM THE ROCKIES AND NORTHERN HIGH PLAINS. SOME PRE-FRONTAL CONVECTION IS ALSO EXPECTED ACROSS THE CENTRAL HIGH PLAINS...WHICH COULD ALSO AFFECT CENTRAL KANSAS LATER TONIGHT. THE MODEL TRENDS CONTINUE TO ADVERTISE A FASTER FRONTAL PASSAGE ON SATURDAY...WHICH WILL BRING WELCOME COOLING A BIT QUICKER ACROSS CENTRAL KANSAS. THE LATEST MODEL AND FORECAST CONSENSUS WOULD ALSO SUGGEST THAT THE WICHITA AREA MAY JUST BRIEFLY TOUCH THE CENTURY MARKS BY EARLY AFTERNOON BEFORE RELIEF ARRIVES DURING THE LATE AFTERNOON. SOMEWHAT HIGHER CONFIDENCE REMAINS FOR ONE MORE DAY OF OPPRESSIVE HEAT FOR THE OKLAHOMA BORDER COUNTIES OF SOUTH CENTRAL AND SOUTHEAST KANSAS...SO WILL EXTEND THE EXCESSIVE HEAT WARNING FOR THE FAR SOUTHERN AND EASTERN FORECAST AREA THROUGH SATURDAY EARLY EVENING. WHILE PRECIP CHANCES LOOK RELATIVELY BETTER THAN THEY HAVE IN SOME TIME...WEAK TO MODEST FRONTAL CONVERGENCE WILL PROBABLY ONLY LEAD TO ISOLATED TO WIDELY SCATTERED STORMS ALONG THE SURFACE FRONT ON SATURDAY AFTERNOON. A NARROW SWATH OF POST- FRONTAL CONVECTION IS ALSO EXPECTED WHICH MAY ALLOW CONVECTION AND CHANCES FOR WELCOME RAIN TO FESTER ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS THROUGH SATURDAY EVENING. SUNDAY-MONDAY DESPITE THE NEED FOR RAINFALL...TEMPERATURES WILL BE MUCH MORE TOLERABLE TO CLOSE OUT THE WEEKEND AND INTO EARLY NEXT WEEK. THE DRY LOW LEVEL AIRMASS WILL ALLOW FOR QUICKER MODIFICATION OF THE MODEST COOLING...SO MAXS ARE STILL EXPECTED TO CLIMB SLIGHTLY ABOVE SEASONAL CLIMO THOUGH REMAINING BELOW THE CENTURY MARK. TUESDAY-FRIDAY LITTLE CHANGE TO THE GOING FORECAST IS EXPECTED IN THE OUTER PERIODS THROUGH MUCH OF NEXT WEEK. THE MEDIUM RANGE CONSENSUS STILL SUPPORTS BUILDING THE UPPER RIDGE FURTHER WEST ACROSS THE ROCKIES WITH WEAK NORTHERLY FLOW ALOFT ACROSS THE PLAINS. THIS SHOULD MITIGATE THE RETURN OF THE OPPRESSIVE HEAT ACROSS THE AREA...THOUGH TEMPERATURES WILL CONTINUE TO AVERAGE ABOVE SEASONAL CLIMO. CONFIDENCE ON PRECIP CHANCES IS FAIRLY LOW WITH REGARD TO DAILY TRENDS. THERE IS SOME POTENTIAL FOR WEAK UPPER DISTURBANCES TO RIPPLE ACROSS THE AREA WHICH COULD INTERACT WITH SOME ELEVATED MOISTURE RETURN/WARM ADVECTION FROM MONDAY NIGHT THROUGH THE MID-WEEK PERIOD. FOR NOW WILL NOT MAKE ANY CHANGES TO THE POP FORECAST IN THESE PERIODS UNTIL CONFIDENCE ON DAILY TRENDS BECOMES MORE EVIDENT. DARMOFAL AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MCV OVER EASTERN KS WILL CONTINUE TO MOVE EASTWARD INTO MISSOURI LATER THIS AFTERNOON...WITH SHOWERS/T-STORMS DIMINISHING IN SOUTHEAST KS. FLOW WILL BECOME LIGHT SOUTH-SOUTHEASTERLY TONIGHT AHEAD OF APPROACHING COLD FRONT. ALTHOUGH MODELS WERE IN GOOD AGREEMENT ON FRONTAL TIMING...USED THE NAM FOR ITS STRONGER WIND GUSTS FROM NORTH BEHIND FROPA. FRONT SHOULD MOVE THROUGH CENTRAL KS SATURDAY MORNING...AND SOUTH CENTRAL AND SOUTHEAST KS SATURDAY PM/EVE. THUNDERSTORMS...AT LEAST A SCATTERED LINEAR COVERAGE...APPEAR POSSIBLE WITH THE FRONTAL PASSAGE PARTICULARLY SATURDAY PM/EVE AS STRONG HEATING DEVELOPS AHEAD OF IT. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 78 99 68 94 / 10 20 20 10 HUTCHINSON 75 95 65 92 / 20 30 20 0 NEWTON 76 96 65 92 / 20 30 20 0 ELDORADO 77 98 67 94 / 10 30 20 10 WINFIELD-KWLD 79 106 69 95 / 10 20 30 10 RUSSELL 72 88 62 91 / 40 30 10 0 GREAT BEND 73 89 64 91 / 30 30 10 0 SALINA 75 91 63 91 / 30 30 10 0 MCPHERSON 74 94 64 92 / 30 30 20 0 COFFEYVILLE 79 108 70 97 / 10 20 40 10 CHANUTE 77 103 69 94 / 10 20 30 10 IOLA 77 100 68 93 / 10 30 30 10 PARSONS-KPPF 78 106 70 95 / 10 20 40 10 && .ICT WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 9 PM CDT THIS EVENING FOR KSZ069- 082-083. EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SATURDAY FOR KSZ091>096- 098>100. &&
Hazardous weather outlook, Aug 3, 4:07 PM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 407 PM CDT FRI AUG 3 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-042115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 407 PM CDT FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT HEAT INDICES WILL RANGE FROM 100 TO NEAR 106 DEGREES ACROSS MUCH OF THE AREA THROUGH EARLY THIS EVENING...WITH THE HIGHEST HEAT INDICES NEAR THE OKLAHOMA BORDER. PLEASE REFER TO THE EXCESSIVE HEAT WARNING FOR DETAILS. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT...MAINLY AFTER MIDNIGHT ACROSS CENTRAL KANSAS. A LOCALLY STRONG STORM WITH WIND GUSTS TO 50 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ONE MORE DAY OF OPPRESSIVE HEAT IS EXPECTED ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS ON SATURDAY...MAINLY FOR THE COUNTIES WHICH BORDER OKLAHOMA. HEAT INDICES ON SATURDAY AFTERNOON ARE EXPECTED TO RANGE FROM 104 TO 108 DEGREES. PLEASE REFER TO THE EXCESSIVE HEAT WARNING FOR DETAILS. THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY ACROSS THE ENTIRE AREA AS A COLD FRONT PUSHES SOUTH ACROSS KANSAS. CHANCES FOR STORMS WILL LINGER ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS INTO SATURDAY NIGHT. A FEW STRONG STORMS WILL BE POSSIBLE. PERIODIC CHANCES FOR THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY NIGHT THROUGH WEDNESDAY NIGHT...WITH A FEW STRONG STORMS POSSIBLE. HEAT INDICES MAY APPROACH 100 DEGREES AT TIMES DURING THE AFTERNOON HOURS NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 10:52 PM CDT | Special Weather Statement | ICT | Barton, Reno, Rice | 38 min |
| Aug 3, 11:41 PM CDT | Special Weather Statement | ICT | Reno, Rice | 49 min |
| Aug 4, 12:08 AM CDT | Special Weather Statement | ICT | Harvey, Sedgwick | 37 min |
| Aug 4, 1:04 AM CDT | Special Weather Statement | ICT | Marion | 41 min |
| Aug 4, 4:44 PM CDT | Special Weather Statement | ICT | Labette | 31 min |
| Aug 4, 5:13 PM CDT | Special Weather Statement | ICT | Labette | 32 min |
| Aug 4, 6:21 PM CDT | Special Weather Statement | ICT | Labette | 39 min |
Nearby
Excessive Heat Warnings in Kansas, 2012Every excessive heat warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.